New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

serenityjms
New Member


Date Joined Jan 2009
Total Posts : 2
   Posted 1/18/2009 8:00 PM (GMT -7)   
Hi,
 
I hope everyone is well.  I have been reading some of the different questions and comments posted throughout this forum and I am amazed at the sincerity that accompanies each response.
 
I have recently been prescribed Lithium, and I am not sure how long it takes to start working, but I think its bringing me down.  Then again, maybe its just me.  I have been feeling off, distracted, and suicidal.  Should I stop taking the Lithium- and if I stop it abruptly will it make my mood worse? confused

BD_spouse
Regular Member


Date Joined Dec 2008
Total Posts : 175
   Posted 1/19/2009 8:34 AM (GMT -7)   
Hello Serenityjms. WELCOME! A lot of us are new (since like around Christmas) and we are all here to support each other through this. I'm not a dr. but I'd strongly advise you to NOT stop taking medication of any type without seeing your doc first. You don't know what effects it will have on you and they could be worse than what you are already feeling.
Good Luck
"Twenty years from now you will be more disappointed by the things you didn't do than by the ones you did do."
--
MARK TWAIN


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/19/2009 9:11 AM (GMT -7)   
Hi Serenityjms,

Welcome to HealingWell and to the bipolar board. It's nice of you to join us. I've got to echo BD_Spouse. I would give your doc a call and voice your concerns before stopping the lithium. You'll need to slowly titrate off the lithium, I believe, to avoid side effects that will make you miserable. Get a doc's advice about how to do that. Also, a doc can give you another med to try that may suit you better.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Rocketman
Regular Member


Date Joined Dec 2008
Total Posts : 156
   Posted 1/19/2009 9:47 AM (GMT -7)   

Hey serenity;

Welcome! I hope you can find this forum as helpful & supportive as the rest of us has. My wife was on lithium for a while, but it made her very nauseated, so her pdoc took her off of it. She is now on Rispredol & Carbamezepine & they seem to be working very well. I would strongy advise you to talk with your doc before adjusting any meds. I think you should call your doc and let them know about your suicidal thoughts as well. Have you had a diagnosis yet? Is this all new conditions for you, or have you been this way for a while?

Stay in touch, we are here for you.

Rocket


"The struggles make you stronger, and the changes make you wise, and happiness has it's own way of taking it's sweet time.
Gary Allan- From "Life Ain't Always Beutiful"


shebsy
Regular Member


Date Joined Nov 2008
Total Posts : 125
   Posted 1/20/2009 1:06 PM (GMT -7)   
Dear serenity, I was prescribed lithium and it did not work well for me. However, getting off meds without a psychiatrist's advice can have disastrous circumstances. Last time I did that, I quit a cushy job where I was overpaid, chopped off my waist length hair and became hostile to everyone around me. It took 6 months to get me back on track. I have been through a couple of different cocktails and have finally found medication that suits me. I think you should ask your psychiatrist to try a different medication on you.

serenityjms
New Member


Date Joined Jan 2009
Total Posts : 2
   Posted 1/20/2009 8:04 PM (GMT -7)   

Hi all, thank you all for your responses...

To answer some of your questions:  I was diagnosed bipolar last year...since then I have been on a couple of different cocktails but more recently my doc has prescribed lamictal, lithium, welbutrin....then, she added abilify....I believe her intentions are to take me off of the lithium and so she reduced my dosage....anyone had any experience with abilify....

 

again, thanks for the responses..

jen


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 1/22/2009 7:49 AM (GMT -7)   
Hello SerenityJMS,

As everyone said, call your Dr. before stopping anything. I had a terrible reaction to Lithium, but I am very med sensitive anyway. I have never had suicidal thoughts until I started coming off Lithium, I started getting terrible hand tremors and had to stop. Coming off that stuff was really tough. right noew I am on Risperdal and Xanax and seem to be doing OK, of course I want to feel even better!

Welcome and I hope you enjoy this forum. Everyone here is very supportive and nice.

BP Gemini
BP1
Post Traumatic Stress Disorder
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 12:02 AM (GMT -7)
There are a total of 2,731,977 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151141 registered members. Please welcome our newest member, LydiaLoftis.
218 Guest(s), 2 Registered Member(s) are currently online.  Details
gitane44, ChickNorris


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer